Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


eajosepheeajoseph Posts: 315
edited 06/11/2012 - 8:32 AM in Pain Medications
I saw my PM on Wednesday. They put me on Kadian 10 mg 2x per day. In case you haven't heard of Kadian and I hadn't until then, it's extended release morphine. I'm allowed up to 3 Percocet per day for BT pain.

The Kadian is making me sick to my stomach. Really bad nauseau. Has anybody taken this med before or had side effects from morphine like this? IDK what to do. It's making it hard to function at all. Groggy on top of it all. Yesterday I had 2 Percocet because of BT pain.

I'm so irritated with the PM's office as well. I feel like their only course of action is to throw more pills at me. Nobody seems to be worried about determining what's going on and if there is a way to fix it. Masking the pain isn't what I want. I want to have my life back or at least a portion of it. Starting to ven now so I'll stop.


  • I was on Morphine ER for 2 months, it did make my stomach sick,i had to go back to vicadin es...My doctor said it can cause ulcers...
  • I'm currently taking MS Contin (morphine sulfate) 60mg 3x's daily and 6 oxycodone/apap for BT pain. The only side effects I notice is drowsinessa and very occassional stomach aches. Otherwise I've been tolerating it well. Some people don't do well at all with morphines, while others are okay with it. Does the Kadian last you 12 hours? I take mine every 8 hours and it seems to not last as long, but thankfully I have the other medicine to get me through. When was the last time you had an MRI? Have you had new symptoms going on? I hear what you're saying about wanting a life back; I'm so tired of having constant pain too. All we can do is take things day by day as we hope for better days ahead.
  • I gave up taking the Kadian. While it did help to manage most of my pain, I still needed percocet for BT pain. That's not why I stopped taking it. It's because I saw so sick to my stomach that I felt like I would throw up for hours after each dose. Usually took 30 minutes or so to start and then pure misery. I tried eating then taking it about 30 minutes later then I ate and took it immediately and finally I ate cereal, thinking the milk would coat my stomach and help, and nothing helped. My appetite was even less than usual. Plus I was super groggy. I didn't feel comfortable to drive. Once again, nasty side effects have hit me.

    Oh well. $200 for a med I can't take. My PM will probably be annoyed that I can't deal with the side effects. I'm going to submit it to insurance for reimbursement when I have all the new info.
  • I'm sorry to hear that. I wonder why he wouldn't start with ms contin instead? But it's probably the same effect. When I used to have morphine iv for post OR for my shoulder surgery I would feel sick. But now taking 120 mg a day MS contin I guess my body is used to the ms contin now and don't feel so tired. I know what you mean about just masking the pain. I'm thinking if surgery is offered to me by my 3rd opinion NeuroSurgeon for sure I would do it. 16 months of pain from L5-S1 has not been a happy way of life. Do they think yours will get better with time also? I hope you find another med that helps or another consult. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Did you try taking it with Gingerale or another antacid type product? I have had good results simply using Gingerale, lots of other natural products that can be tried to.

    I understand that sometimes there is nothing out there that helps.

    As for wanting to get better and not just coevr up the pain. That one I completely understand. I have been having a bit of a trial this last few days with this myself. Just doesn't seem fair at all does it

  • Charry--At this point, my drs (neuro and pm) are clueless. They keep saying we need to give it more time. Am going to fax the report from the 2nd opinion to the PM in the morning and see what happens. I hope you get some relief soon. Chronic pain sucks!

    Wrambler--I tried ginger ale with crackers or pretzels. I took the PM dose with Tums every night. Two Tums 2 times/ day since my thyroid was removed. Those things have tons of calcium in them. How are things going with the implant? Hope you are feeling better.

    I would love it if anybody could think of a something I could try that might make this work. I have been about to climb the walls today with pain. *sigh*

    BTW, hope the dads had a great Father's Day!
  • Hi Beth,

    I am so sorry to hear about your bad experience with Kadian. I have never heard of this medication (I'm still a "rookie" with learning about all of the pain medications and pain pumps), but I sure can relate to feeling nauseated. I don't do well with that side effect either. :&

    I have been given Morphine several times, but only through IV's in the hospital. Because I have a sensitive stomach, they would give me an anti-nausea medication about three times a day. I have no idea if they can do that with the oral kind... again, I'm still a "rookie".

    I sure do hope your doctor can find a good pain medication that won't upset your stomach.

    I'm right there with you on being tired of the constant pain. I would give anything to have my old self back again!

    Take good care and I hope you get some relief real soon. >:D< :X >:D<

    Much love your way,

    Tammy >:D<
  • So sorry you are having problems taking the meds. I too have a hard time with morphine. Has the Dr ever given you phenergan? It helps with nausea. Also my Dr has given me protonix for acid stomache to help with all the meds I have taken. I started to probiotics, and that helps settle down the stomache also. But the phenergan, is about the best for nausea. It so tough feeling rough. Wish there was something I could do for you. Am thinking of you. Let me know what the Dr says. >:D<
Sign In or Register to comment.